Alert archive / Wyoming / River Flood Warnings in 2014
River Flood Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this river flood warning at Jun 10, 2014, 8:03 AM MDT for Albany County, Wyoming. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 8:03 AM MDT (14:03 UTC)
- Expired
- Jun 10, 2014, 3:44 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Laramie River at Laramie (LLRW4).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06660000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
042
WGUS45 KCYS 101403
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
803 AM MDT TUE JUN 10 2014
...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...
LARAMIE RIVER AT LARAMIE AFFECTING ALBANY COUNTY
.HYDROLOGIC SUMMARY:
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. MOVE TO HIGHER GROUND.
THE NEXT STATEMENT WILL BE ISSUED: LATE THIS MORNING.
&&
WYC001-102144-
/O.NEW.KCYS.FL.W.0009.140610T1403Z-140610T2144Z/
/LLRW4.1.ER.000000T0000Z.140610T1215Z.140610T1544Z.NR/
803 AM MDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLOOD WARNING FOR THE LARAMIE RIVER AT LARAMIE.
* THROUGH THIS AFTERNOON.
* THE STAGE WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
&&
* IMPACT...AT 5.0 FEET...FLOOD STAGE. ACCESS TO CHIMNEY LAMP ROAD
BRIDGE MAY BECOME IMPOSSIBLE. WATER BEGINS ENCROACHING GREENWAY AT
INTERSECTION OF PARK AND SPRUCE STREETS. HOUSES NEXT TO GREENWAY
ALONG RIGHT BANK MAY HAVE WATER OVER LOW LYING AREAS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.3 FEET
ON JUN 8 2005.
&&
LAT...LON 4142 10585 4142 10551 4128 10549 4119 10570
4124 10577
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 10, 5:17 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 10, 5:17 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 517 AM MDT TUE JUN 10 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 517 AM MDT TUE JUN 10 2014 MOSTLY CLEAR SKIES PREVAILED OVERNIGHT OUTSIDE OF A THIN CIRRUS DECK MOVING OVERHEAD FROM THE NORTHWEST. SOUTHWEST WINDS REMAIN ON THE BREEZY SIDE ALONG AND WEST OF THE LARAMIE RANGE AS THE LEESIDE TROUGH CONTINUES TO DEEPEN...WITH GUSTS OF 20 TO 30 MPH COMMON IN THE TYPICAL WINDY LOCATIONS. WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH MOVING SOUTHEAST ACROSS THE PAC NW WITH ADDITIONAL MID-LEVEL ENERGY MOVING OUT AHEAD OF THIS TROUGH ACROSS NEVADA AND UTAH. THESE FEATURES WILL IMPACT OUR FORECAST AREA TODAY. THE RIGHT ENTRANCE REGION OF THE JET WILL MOVE OVERHEAD IN THE LATE AFTERNOON AT THE TIME MID-LEVEL ENERGY MOVES THROUGH. MODELS STILL HINT AT A SFC LOW DEVELOPING WITHIN THE LEESIDE TROUGH THIS AFTERNOON OVER EAST CENTRAL WYOMING. INCREASING SFC CONVERGENCE WITHIN THE DEVELOPING LOW WILL OCCUR OVER THE EASTERN HALF OF THE CWA THROUGH THE AFTERNOON...WITH CONVECTION LOOKING TO DEVELOP IN THIS MAXIMIZED CONVERGENCE ZONE. OVERALL MOISTURE WILL BE ON THE MARGINAL SIDE WITH DEW POINTS GENERALLY IN THE UPPER 30S TO UPPER 40S ACROSS THE PLAINS AND 20S TO 30S OUT WEST...HOWEVER THE NAM CONTINUES TO SNEAK IN A FEW 50F READINGS ACROSS NIOBRARA COUNTY AND THE NORTHERN PANHANDLE WITHIN EASTERLY SFC FLOW. FORECAST SOUNDINGS SHOW SOME MID-LEVEL MOISTURE MOVING OVERHEAD WITH THE SHORTWAVE...WHICH IS REALISTIC BASED OFF CURRENT UPSTREAM CLOUD ACTIVITY OVER NV/UT. SO THINKING THERE WILL BE MORE A WIDELY SCATTERED COVERAGE OF T-STORMS AFTER 2 PM FOR MUCH OF THE CWA...WHICH IS A BIT MORE COVERAGE THAN PREVIOUS THOUGHT. FORECAST SOUNDINGS SHOW A PRONOUNCED INVERTED-V SIGNATURE SO ADDED MENTION OF GUSTY WINDS WITH STORM ACTIVITY. DEEP LAYER SHEAR WILL INCREASE BY 00Z AS WELL ESPECIALLY ACROSS NORTHERN AND EASTERN ZONES DUE TO PROXIMITY OF THE UPPER JET AND INCREASING LLVL FLOW RESULTING FROM SFC CYCLOGENESIS. NAM IS ALSO SHOWING SBCAPE INCREASING TO BETWEEN 500 AND 1500 J/KG BY 00Z SO WILL HAVE TO WATCH FOR THE POTENTIAL THAT SOME STORMS COULD ORGANIZE AND TEETER ON BECOMING STRONG/SEVERE. FOR NOW...MENTIONED SMALL HAIL FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE...IN ADDITION TO NORTHERN CARBON/ALBANY COUNTIES WHICH WILL BE VCTY THE COLD FRONT AT 00Z...AS THERE IS STILL A FAIR AMOUNT OF DIFFERENCES BETWEEN MODELS AS TO STRENGTH OF LLVL MOISTURE ADVECTION AND RESULTANT STRENGTH OF STORMS. ALSO...MID-LEVEL WARMING COULD DIMINISH OVERALL THREAT AS WELL SO DO NOT WANT TO GO TOO BULLISH WITH POTENTIAL STORM STRENGTH. WILL SEE WHAT THE 12Z MODELS SHOW. THE SFC LOW WILL SHIFT TO THE SOUTHEAST OVERNIGHT WITH AN ASSOCIATED COLD FRONT LOOKING TO MOVE ACROSS THE FORECAST AREA AFTER 12Z. WEDNESDAY WILL SEE A GOOD PUSH OF HIGHER DEWS BEHIND THE FRONT WITH SFC FLOW INCREASING OUT OF THE NORTH-NORTHEAST. THE MAIN SHORTWAVE TROUGH WILL MOVE ACROSS NORTHERN WYOMING AND INTO SOUTH DAKOTA THROUGH THE AFTERNOON WITH BROAD-SCALE SUBSIDENCE INCREASING FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON/EVENING. CHANCES FOR T-STORMS ARE TOUGH TO NAIL DOWN AT THIS POINT DUE TO THE FRONT MOVING THROUGH MORNING AND BRINGING IN COOLER AND MORE STABLE AIR. HOWEVER...STRENGTHENING UPSLOPE FLOW IN THE WAKE OF THE FRONT ALONG THE LARAMIE RANGE AND CHEYENNE RIDGE COULD PROMOTE THE DEVELOPMENT OF CONVECTION HERE. ALSO...IF ENOUGH SFC HEATING OCCURS ELSEWHERE...COULD STILL SEE ISOLATED STORMS FURTHER NORTH AND EAST WITHIN THE DEEPER POOL OF MOISTURE. FOR NOW...FOCUSED HIGHEST CHANCES FOR STORMS ACROSS THE MOUNTAINS AND ALONG THE CHEYENNE RIDGE...WITH A MORE SLIGHT CHANCE THREAT ELSEWHERE ACROSS THE PLAINS FOR THIS PATTERN. STRONGER SUBSIDENCE AND MUCH DRIER AIR FURTHER WEST WILL SIGNIFICANTLY REDUCE T-STORM CHANCES IN THIS AREA. LOOKING AT A GOOD UPSLOPE STRATUS EVENT WEDNESDAY NIGHT...WITH AREAS OF FOG LIKELY ALONG THE LARAMIE RANGE AND EASTERN FOOTHILLS. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 517 AM MDT TUE JUN 10 2014 THURSDAY...WE MAY SEE ISOLATED STRONG TO SEVERE THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING FROM FAR SOUTHERN CONVERSE COUNTY SOUTHWARD ACROSS EASTERN ALBANY...SOUTHWEST PLATTE AND WESTERN LARAMIE COUNTIES BASED ON CONVECTIVE PARAMETERS...INCLUDING CHEYENNE...THE INTERSTATE 80 SUMMIT...CHUGWATER AND WHEATLAND. WEAK SHORTWAVE TROUGH ALOFT WILL BE APPROACHING FROM NORTHERN COLORADO AT PEAK HEATING...WHILE A WELL PRONOUNCED 850 MB AND 700 MB THETA-E RIDGE AXIS DEVELOPS IN THE AFTERNOON ALONG INTERSTATE 25 WITH DECENT POSITIVE THETA-E ADVECTION IN MECHANICAL SOUTHEAST LOW LEVEL WINDS. 10/06Z NAM PROGGING SOME 400-1000 J/KG OF CAPE... THOUGH BELIEVE THESE CAPES ARE UNDERDONE WITH EXPECTATION OF LOW LEVEL MOISTURE RETURN BASED ON PROGGED MORNING LOW LEVEL MOISTURE. DECENT LOW LEVEL SOUTHEAST WINDS EXPECTED TO PRODUCE OUR PSEUDO CHEYENNE RIDGE CYCLONE EFFECT AND CONVERGENCE ZONE FROM SOUTHERN PLATTE ACROSS SOUTHERN GOSHEN COUNTIES FROM CHUGWATER TO HAWK SPRINGS...SIMILAR TO THE MORE WELL PRONOUNCED DENVER CYCLONE CONVERGENCE BOUNDARY THAT OCCURS WITH SOUTHEAST LOW LEVEL WINDS ALONG AND NORTH OF THE PALMER RIDGE. DECENT SHEAR SETUP TOO IN THE AFTERNOON WITH 850 WINDS PROGGED SOUTHEAST AT 15 KNOTS...700 MB WINDS SOUTHWEST AT 10 KNOTS AND 500 MB WINDS PROGGED NORTHWEST AT 35 KNOTS...SO DECENT DIRECTIONAL AND SPEED SHEAR EXPECTED. WITH LIGHT STEERING WINDS...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO ERUPT IN THE EARLY AFTERNOON...MOST NUMEROUS AND FOCUSED FROM SOUTHERN CONVERSE COUNTY TO CHEYENNE...WITH A FEW STRONG TO SEVERE THUNDERSTORMS DEVELOPING AND PROPAGATING ACROSS SOUTHERN PLATTE AND WESTERN LARAMIE COUNTIES IN THE LATE AFTERNOON PRODUCING HAIL...WINDS AND LOCALLY HEAVY RAIN DUE TO PROGGED PRECIPITABLE WATER VALUES AND LIGHT STEERING WINDS. THURSDAY NIGHT...SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL PROPAGATE EASTWARD FROM WHEATLAND TO CHEYENNE TO PINE BLUFFS IN THE EARLY EVENING...WITH MORE ISOLATED WEATHER THUNDERSTORMS ELSEWHERE. STORMS WILL LIKELY END OR DISSIPATE BY MIDNIGHT WITH DECREASING CLOUDINESS AFTER MIDNIGHT. FRIDAY...SOUTHWEST FLOW ALOFT STRENGTHENS OVER OUR COUNTIES INDUCING STRENGTHENING SURFACE LEE TROUGHING OVER EASTERN WYOMING. WELL PRONOUNCED SURFACE TROUGH WILL EXTEND AT LATE AFTERNOON FROM LUSK TO PINE BLUFFS...ROUGHLY NEAR THE WYOMING AND NEBRASKA STATE LINE...ACTING AS A FOCUS FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND EAST OF THE SURFACE TROUGH AXIS... THOUGH AREAL COVERAGE WILL BE LESS THAN THURSDAY DUE TO A DECREASE IN LOW AND MID LEVEL MOISTURE...AND WARMER MID LEVEL TEMPERATURES PROVIDING INCREASING CONVECTIVE INHIBITION...CIN. SATURDAY...PARENT SHORTWAVE TROUGH MOVES ACROSS MONTANA AND WYOMING SENDING A PACIFIC ORIGIN COLD FRONT ACROSS OUR COUNTIES. THOUGH DEEPER LOW AND MID LEVEL MOISTURE WILL RESIDE NORTH OF OUR COUNTIES...WE EXPECT ENOUGH LOW AND MID LEVEL MOISTURE TO SPARK ISOLATED LATE DAY THUNDERSTORMS PRIMARILY EAST OF INTERSTATE 25...AND DRY ELSEWHERE. SUNDAY...RATHER UNSETTLED PATTERN CONTINUES AS ANOTHER WEAK SHORTWAVE TROUGH ALOFT APPROACHES...WITH MODELS PROGGING A LOW LEVEL CONVERGENCE BOUNDARY SETTING UP ALONG THE WYOMING AND NEBRASKA STATE LINE...THUS WE ANTICIPATE ISOLATED LATE DAY THUNDERSTORMS EAST OF THIS CONVERGENCE BOUNDARY EAST OF A LUSK TO CHEYENNE LINE...DRY ELSEWHERE. MONDAY...PROGRESSIVE SHORTWAVE TROUGH ALOFT MOVES ACROSS SENDING ANOTHER PACIFIC ORIGIN COLD FRONT ACROSS OUR COUNTIES. LOOKS LIKE ENOUGH LOW AND MID LEVEL MOISTURE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...MOST NUMEROUS EAST OF A LUSK TO SIDNEY LINE CLOSER TO DEEPER LOW LEVEL MOISTURE FUEL SUPPLY. && .AVIATION...(FOR THE 18Z TAFS THROUGH WEDNESDAY MORNING) ISSUED AT 1137 AM MDT TUE JUN 10 2014 VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. KEPT MENTION OF TSTORMS AT TERMINALS NORTH OF I80 WHERE THERE IS HIGHER CONFIDENCE ABOUT TIMING AND COVERAGE. FURTHER SOUTH...THERE IS TOO MUCH UNCERTAINTY TO THE TIMING OF ANY SHOWERS AND TSTORMS THIS AFTERNOON AND THIS EVENING...SO REMOVED ANY TSTORMS FOR NOW. TSTORMS...AND EVEN SOME OF THE LIGHT SHOWERS...MAY CONTAIN VERY GUSTY ERRATIC WINDS FROM 21Z TO 03Z THIS EVENING. && .FIRE WEATHER... ISSUED AT 517 AM MDT TUE JUN 10 2014 MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE NEAR TERM WITH FUELS IN GREEN UP. WIDELY SCATTERED SHOWERS AND TSTORMS WILL DEVELOP LATE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. AFTERNOON HUMIDITIES WILL FALL INTO THE TEENS AND 20S TODAY...AND SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL GUST 30 TO 35 MPH THROUGH THE AFTERNOON. WITH RELATIVELY DRY CONDITIONS EXPECTED NEAR THE SURFACE...ANY STORMS THAT DO OCCUR WILL PRODUCE LIGHT TO BRIEF MODERATE RAIN AND GUSTY ERRATIC DOWNDRAFT WINDS. A COLD FRONT WILL DROP SOUTH ACROSS THE DISTRICT WEDNESDAY MORNING AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THE MAIN FOCUS FOR STORMS WILL BE IN THE MOUNTAINS...AND ALONG THE CHEYENNE RIDGE IN THE AFTERNOON. A BETTER CHANCE FOR WETTING RAINS WILL OCCUR WITH THIS ACTIVITY...ALONG WITH HIGHER HUMIDITIES. HUMIDITIES OUT WEST WILL REMAIN 25 PERCENT OR LOWER...BUT WITH LESS WIND. && .HYDROLOGY... ISSUED AT 517 AM MDT TUE JUN 10 2014 RIVERS REMAIN HIGH WITH CONTINUED SNOW MELT...BUT THE LARAMIE RIVER AT LARAMIE REMAINS THE SOLE LOCATION STILL IN FLOOD STAGE THIS MORNING. LATEST FORECAST IS FOR THE LARAMIE TO FALL BELOW FLOOD STAGE TODAY. STILL SOME HEALTHY SNOW PACK IN THE UPPER REACHES OF THE SNOWY AND SIERRA MADRE RANGES...SO A RAPID WARM UP COULD RELEASE THIS WATER FOR FUTURE RISES IN RIVERS. BUT THAT DOES NOT LOOK TO BE THE CASE THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...RUBIN AVIATION...TJT FIRE WEATHER...RJM HYDROLOGY...RJM
Hazardous weather outlook, Jun 10, 6:00 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 600 AM MDT TUE JUN 10 2014 WYZ101>119-111200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 600 AM MDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHEAST WYOMING. SOME STORMS COULD PRODUCE STRONG AND GUSTY DOWNDRAFT WINDS...WITH THE POSSIBILITY OF HAIL FOR STORMS THAT DEVELOP ALONG AND EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST WYOMING EACH AFTERNOON THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2PM FOR AREAS EAST OF THE INTERSTATE 25 CORRIDOR. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-111200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 600 AM MDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LOOK TO DEVELOP THIS AFTERNOON AND EVENING OVER MUCH OF THE WESTERN NEBRASKA PANHANDLE. SOME STORMS COULD PRODUCE STRONG AND GUSTY DOWNDRAFT WINDS...WITH THE POSSIBILITY OF HAIL AS WELL IN THE NORTHERN HALF OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE EACH AFTERNOON THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:54 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jun 10, 5:39 PM MDT | Special Weather Statement | CYS | Niobrara | 36 min |
| Jun 10, 5:57 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
Nearby
River Flood Warnings in Wyoming, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.